MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. CARBON DIOXIDE REAGENT, CONCENTRATED (CO2_C)

SIEMENS HEALTHCARE DIAGNOSTICS INC. CARBON DIOXIDE REAGENT, CONCENTRATED (CO2_C)
Model Number CARBON DIOXIDE REAGENT, CONCENTRATED (CO2_C)
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center and reported that falsely depressed concentrated carbon dioxide (co2_c) results were obtained on samples from the same patient on an advia chemistry xpt instrument.The customer requested samples from the patient for further investigation.The samples are being tested for interference substances.Additionally, the methodology differences may contribute to the differences in results.Siemens is investigating the issue.
 
Event or Problem Description
The customer reported that beginning in (b)(6) 2020, discordant, falsely depressed concentrated carbon dioxide (co2_c) results were obtained on samples from the same patient on an advia chemistry xpt instrument using reagent lot 070.Samples are being drawn from this in-patient every day and the samples recovered at 10-12 mmol/l for co2_c daily.On (b)(6) 2020, a physician questioned the results and a sample from the patient was repeated on an alternate non-siemens instrument and an alternate blood gas analyzer.The results obtained on the alternate instruments recovered higher and the patient's clinical picture gave the customer confidence that the result from the blood gas analyzer was correct.There are no known reports of patient intervention or adverse health consequences due to the falsely depressed co2_c results.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 2432235-2020-00348 on 20-jul-2020.Additional information (25-aug-2020): siemens tested the affected patient sample on three siemens platforms (advia chemistry xpt, dimension vista 500 and dimension exl) to determine a potential interference issue.The sample was tested for carbon dioxide (co2), immunoglobulin a, immunoglobulin m, and immunoglobulin g on the advia chemistry xpt instrument and for co2 on the dimension exl and dimension vista 500 instruments.The patient sample was also tested for lambda and kappa.Siemens' investigation does not suggest paraprotein interference as a probable cause of the low co2 results.Examination of the list of medications prescribed to the patient does not suggest a potential interferant with the co2_c assay.The probable cause of the low co2 results for multiple samples from this specific patient is unknown.The result code and conclusion code were updated to reflect the additional information.The device is performing according to specifications.No further evaluation of this device is required.

Brand Name
CARBON DIOXIDE REAGENT, CONCENTRATED (CO2_C)
Common Device Name
CARBON DIOXIDE REAGENT, CONCENTRATED (CO2_C)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave.
tarrytown, ny
MDR Report Key10299473
Report Number2432235-2020-00348
Device Sequence Number2496464
Product Code KHS
UDI-Device Identifier00630414553177
UDI-Public00630414553177
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K100289
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberCARBON DIOXIDE REAGENT, CONCENTRATED (CO2_C)
Device Catalogue Number10283345
Device Lot Number070
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2020
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1